MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23374
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: asc manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unknown procedure using a universa soft ureteral stent, the end of the stent was split.The split was noticed immediately after the device was removed from the package.Another same type device was opened and used to successfully complete the procedure.According to the initial reporter, there was no patient contact therefore no adverse effects were reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation: additional information: b5.Description of event: it was reported the end of a stent for universa soft ureteral stent sets (part number ush-624-rt1, lot 10117729) was spit.This was noticed by the facility immediately upon taking the device out of the package.The facility opened up a new stent set (part number ush-624-rt1) to complete the intended procedure successfully.It not known if the tether had been removed or which end of the stent was split.The complaint device was not available for return and no photos of the device were available.Device master record (dmr) review: in response to this incident, cook completed a review of the product dmr cook has concluded inspection activities are in place to ensure no damage to the stent prior to distribution.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Instructions for use (ifu) the stent set was supplied with the device was reviewed and the following precaution is included: the tether should be removed if the stent is to remain indwelling longer that 14 days.Device history record (dhr) review: in response to this incident, cook completed a review of the dhr for the complaint lot and no non conformances were found to be recorded.Additional complaints: a search of the complaint database found no additional complaints reported for lot.Device failure analysis: the complaint device was not returned and there is no remaining stock of the reported lot in the cook north america distribution center so the a device failure analysis of the complaint product or a sample from the same lot could not be carried out.A similar report with a failure mode description of a slit at the tip of the stent with a device return was attributed to the tether tearing the stent.Conclusion the complaint device was not returned so a device failure analysis could not be carried out.A review of the dhr did not identify any related anomalies.There have been no other complaints reported for the same lot at the time of this investigation.During final inspection of the product there is a 100% inspection of the stent tips.The cause of the complaint could not be established.It is possible that the tether split the stent based on what was found on a similar complaint report.Based on the available information, cook has concluded that the complaint device did not contribute to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided 02apr2020: it is not known if the tether was removed from the device.There are no photos available of the complaint device.It is unknown which end of the stent was split.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9670654
Report Number1820334-2020-00287
Device Sequence Number19561390
Product Code FAD
UDI-Device Identifier10827002233741
UDI-Public(01)10827002233741(17)221030(10)10117729
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberG23374
Device Catalogue NumberUSH-624-RT1
Device Lot Number10117729
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1